MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number I7
Medical Device Problem Codes Imprecision (1307); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Tissue Damage (2104); Brain Injury (2219); Iatrogenic Source (2498)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No parts have returned to the manufacturer for evaluation.
 
Event or Problem Description
A medtronic representative reported that while in a cranial resection procedure an alleged inaccuracy occurred with the navigation system.After registering and checking accuracy, the surgeon felt that they were accurate and continued with a tumor resection.However, following the resection, the surgeon took an imri scan which they merged with the pre-op mr and they saw that the tumor was still visible in the intraoperative magnetic resonance imaging (imri) scan and none of it had been removed.The surgeon then checked the accuracy on the imri and it was accurate.The area resected was reported to be very close to the actual location of the tumor but was at least 5mm off.The site then took a small sample and decided to close and will take an image on a following day.There was a reported delay to the procedure of less than 1 hour due to this issue and the patient was affected as a result.
 
Additional Manufacturer Narrative
Additional information: a full system check-out was completed and all tests passed.Reported event could not be replicated.Full system functionality was confirmed and the system was returned to service.

Brand Name
STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7180784
Report Number1723170-2018-00178
Device Sequence Number16459024
Product Code HAW
UDI-Device Identifier00643169486645
UDI-Public00643169486645
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberI7
Device Catalogue Number9734060
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date02/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient Weight91